Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » About to start Budesonide


10-27-2016, 02:07 PM   #1
EmmaLou
 
Join Date: Jun 2016
Location: Nottingham, United Kingdom

My Support Groups:
About to start Budesonide

Greetings from Nottingham!

I've been on Humira for about two months, and my GI and the IBD nurses are not at all happy with my bloods (neutrophils very low and inflammation unacceptably high), so am being taken off that and put on Budesonide until he can make a decision about further treatment.

I'm kinda scared of it. I've had IV steroids followed by weaning doses of pred three times since April, and didn't manage to get off it until I had surgery in August. On those I get horrible side effects. Legs weak to the point of giving way, hoarse voice, hand tremor, terrible mood swings (really don't need the latter when already living with bi-polar!!), and a very swollen face.

Have people found that this drug is less side-effect? Or is it similar? I've read the info leaflet but am curious about other peoples' experiences with it.
__________________
Crohn's diagnosed May 2016 after years of symptoms.

Prednisolone followed by Humira

Two emergency admissions in July leading to removal of TI and formation of Stoma August 2016

Arthritis made it's arrival September 2016

Budesonide added to Humira October 2016 and still waiting to find out if I can stay on Humira because of the number it keeps doing on my immune system.
10-27-2016, 04:10 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Everyone is different but I was on it earlier this year and don't feel like it had much effect on me
10-27-2016, 04:31 PM   #3
Jabee
Senior Member
 
Jabee's Avatar
 
Join Date: Oct 2016
Location: Massachusetts

My Support Groups:
I'm currently on Budesonide and have been in the past. It worked fairly well for me for two years, and then I was back in the hospital with some nasty inflammation in my small bowel. After I couldn't tolerate 6MP my GI put me back on the Budesonide. So far it isn't proving effective (lots of pain, nausea, and diarrhea; a recent CT scan showed narrowing and adhesion of the terminal ileum). I'm going to give it another couple of months before I pull the plug. The next step for me will be Humira.

My side effects were fairly minimal on Budesonide. But I'm surprised your GI is stepping you down rather than up in terms of strength of treatment. Did he give you a rationale for Budesonide? Every GI is different, which can be frustrating when trying to find the best treatment. But then every patient is different as well.

I hope it works well for you; I definitely didn't have the big weight gain or moon face with it but over the course of the two years I did put on about ten pounds. At the beginning I needed to gain weight but five would have been nicer than ten.
10-27-2016, 04:34 PM   #4
DEmberton
Senior Member
 
DEmberton's Avatar
 
Join Date: Jun 2014
Location: Oxfordshire, United Kingdom

My Support Groups:
I had some nausea the first couple of days after taking them but nothing after that. It targets the right place unlike other steroids so side effects should be minimal.
__________________
Diagnosed May 2014
20cm Terminal Ileum and Ileocaecal resection July 2014
125mg Azathioprine
10-27-2016, 04:58 PM   #5
Scipio
Senior Member
 
Scipio's Avatar
 
Join Date: Oct 2015
Location: San Diego

My Support Groups:
I had a two month course of budesonide and had no noticeable side effects at all.
10-28-2016, 06:15 AM   #6
EmmaLou
 
Join Date: Jun 2016
Location: Nottingham, United Kingdom

My Support Groups:
Hi, all. Hope you're all well!

Thanks for your advice. I spoke to an IBD nurse this morning when I went to the hospital and collected the prescription (and had another sodding blood test!). She said that this is to be taken in addition to a biologic. They're discussing whether I should be kept on the Humira or put on another. They're hoping to get back to me before my next dose is due (a week on Monday).

What a wonderful world, eh? Hospitals, doctors, nurses, surgery, medication. Had enough!
10-28-2016, 05:53 PM   #7
eleanor_rigby
Senior Member
 
Join Date: Aug 2012
Location: Cheshire, England, United Kingdom

My Support Groups:
Hi, all. Hope you're all well!

Thanks for your advice. I spoke to an IBD nurse this morning when I went to the hospital and collected the prescription (and had another sodding blood test!). She said that this is to be taken in addition to a biologic. They're discussing whether I should be kept on the Humira or put on another. They're hoping to get back to me before my next dose is due (a week on Monday).

What a wonderful world, eh? Hospitals, doctors, nurses, surgery, medication. Had enough!
I got a blood test today at QMC Emma! Perhaps our paths crossed.

Budesonide didn't cause me any side effects like pred, except increased my appetite but you can monitor that by being careful with what you eat to avoid weight gain. That being said you may not experience increased appetite yourself. I'm shocked that you still are experiencing a high amount of inflammation post-surgery. Did you surgeon leave bowel that was inflamed? I know when I had surgery my surgeon removed everything inflamed and made a join of only healthy tissue, but fortunately the inflammation was confined to just one bit. Maybe you might need to switch to remicade. It really does have a lot of people on this forum reporting good things about that drug.
10-31-2016, 03:27 PM   #8
EmmaLou
 
Join Date: Jun 2016
Location: Nottingham, United Kingdom

My Support Groups:
How odd! Small world, eh?

My consultant said that some Crohn's damaged bowel was left because they needed to get me out of surgery. Because they didn't realise how ill I was until shortly before I got taken down (and then three doctors and a nurse with a bag of blood turned up all at once!) I was in quite a state during the surgery and they apparently had problems with my heart so decided to remove the minimum before closing me back up. Will need more surgery in the not too distant future.

Still waiting for an appointment to come through for an MRI of my small bowel. My surgeon ordered it to be done ASAP on 23rd September, and still not heard anything.
10-31-2016, 03:53 PM   #9
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
How odd! Small world, eh?

My consultant said that some Crohn's damaged bowel was left because they needed to get me out of surgery. Because they didn't realise how ill I was until shortly before I got taken down (and then three doctors and a nurse with a bag of blood turned up all at once!) I was in quite a state during the surgery and they apparently had problems with my heart so decided to remove the minimum before closing me back up. Will need more surgery in the not too distant future.

Still waiting for an appointment to come through for an MRI of my small bowel. My surgeon ordered it to be done ASAP on 23rd September, and still not heard anything.
I am so sorry you haven't heard anything yet. That is awful

11-01-2016, 02:52 PM   #10
EmmaLou
 
Join Date: Jun 2016
Location: Nottingham, United Kingdom

My Support Groups:
After me whinging about not having heard anything about the MRI, I got home from my first morning back at work today to find a letter with an appointment for 23rd November. Hopefully find out what the heck is going on! Also had a voicemail message from an IBD nurse asking me to call back about the Humira Plan. Will be good to have an answer on this.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » About to start Budesonide
Thread Tools


All times are GMT -5. The time now is 09:52 AM.
Copyright 2006-2017 Crohnsforum.com